Jump to content

Deet

Gold Member
  • Content Count

    1,206
  • Joined

  • Last visited

About Deet

  • Rank
    Gold Member

Profile Information

  • Gender
    Male
  • Location
    Canadian Border-New York State
  • Interests
    Ottawa Senators, cross-country skiing, biking, Zone diet, gardening, Celtic fiddle

Recent Profile Visitors

3,037 profile views
  1. Hi, AnswerSeeker-- the issue that concerns me is that she hasn't left home alone for three years, even though her meds seem to be doing their job. Your young lady needs therapy with a counselor to get over that fear. I understand that you are willing to take care of her, as of course you should! But take my advice...I've been married for 23 years...you need her to be able to run the home and family when you can't. Life is going to try to beat you down -- you may face unemployment, a car accident with a lasting injury, a child with medical problems (completely unrelated to any meds that Mom took during pregnancy!), a house fire, a cancer diagnosis, a heart attack, who knows? What I can guarantee is that will hit the fan many times in your life, and you will find yourself flat on your back and at the end of your rope. She needs to be able to carry on while dragging your ass, and she needs to be able to drive the kid to skating lessons or the grocery store while picking you up from the hospital and dropping off your prescriptions. I'm not saying she can't be a terrific life partner. But I am saying that she needs to be attending therapy so that she is able to take the wheel when she needs to. Good luck, my friend!
  2. Honestly, Neil, I can't imagine a psychiatrist that wouldn't know all about tapering down. A very incompetent G.P. maybe, but a pdoc? That's inexcuseable. Good luck with the next one.
  3. Thanks, Rogue...yeah, I'm cancer-free and depression-free (as much as we can ever be depression-free....those bad memories I think will last a lifetime). I ultimately ended up on 400mgs Wellbutrin, 200 mgs of trazadone, and 1mg xanax xr. I had felt really good on zoloft/wellbutrin, but I grew an extra 40 POUNDS. Told the doctor I had to quit the combo or I'd feel like crap AND die early. You never know what effects you get until you try it. As they say, YMMV. Fingers crossed.
  4. You're pretty lucky!!! As for the competency of your pdocs, there's a saying: 50% of all doctors finished in the bottom half of their class.
  5. Hope you're feeling better by now, mitchus. My 1st pdoc was very cautious about raising my dosages too quickly...I hated that. My next pdoc was as aggressive as I was, which meant if there was no partial response within four weeks, we'd kick the med up another notch. IMO making a patient wait in agony for eight full weeks before taking another small increment is unnecessary and cruel. I don't respond easily to psych meds.....but I finally found relief at 400mgs. I've been on that dose for five years and feel great. Tell your pdoc to quit messing around and amp it up!!!
  6. Hi Rogue -- I was on Remeron for 2 or 3 months back in 2010. Not with Zoloft (which I did for a couple years) but as a stand-alone drug. I had relapsed pretty badly and was going through chemotherapy, but let me tell you, it was the best anti-depressant ever! I'm sure you've read up on the side effects, such as craving sugar. I actually lost weight while on it, though chemo does that to you, but despite the cancer ordeal, I FELT AWESOME. The other concern with Remeron is it's notorious for pooping out on you after a month or two. That's what happened with me. I begged my pdoc to let me go up to 60 mgs, but it didn't help. When Remeron is done, it's done. Hopefully it won't quit on you. I say absolutely try it, the reward can be fantastic. Just watch what your weight does; it's not worth diabetes.
  7. I've been on Trazodone for years now. Still as effective as ever, and any dizzy/groggy side effects disappeared a long time ago. No dependency, no weight gain, no taste in the mouth, no increased tolerance. Best by far.
  8. I started out being "depressed for no reason" and looked for a cure from a pharmacy. I hadn't been abused or suffered a trauma...what good would therapy do me? Not to mention that my first psychiatrist was also my first therapist, and we could not connect. Over the last eight years I've seen three doctors and tried fourteen different meds and various cocktails before finding the right med combo. But I also started seeing a psychologist for therapy a couple years back. He made a HUGE difference. We connect as Christians, we like the same movies, share stories about our wives and kids, laugh at the same jokes and get angry about the same things. I trust the guy completely and he always seems to "get" what I try to say. You really do NEED a couselor as much as you need the right drugs. For one hour I have an intelligent, empathic person to focus all his professional abilities on ME. He listens to my stress stories, my worries, my successes...but he also TALKS. As in a two-way conversation....which works for me. I haven't had a depressive episode yet this year, but I still see him every 6-8 weeks. Just like I keep taking my meds. My advice is: Don't settle for a therapist that you don't like and don't trust. If you aren't looking forward to your therapy session, you aren't healing.
  9. Trace

    I hope you had a fantastic day :)

  10. For what it's worth-- I see my pdoc about every six or eight weeks. He's the director of an outpatient psychiatric clinic that specializes in treatment-resistant depression. I asked him about trying lamictal as an add-on to my regular ADs for my unipolar depression. His response was "I might have recommended it a few months back, but lamictal just recently failed its trials for just that purpose. We had expected it to be FDA-approved for unipolar depression, but it failed in five out of six trials." He's not opposed to putting me on it if all other meds fail, just in the hopes that I could be the one in twenty people for whom it might work.
  11. I'm taking it right now -- Day Four. No noticeable side effects yet. It's pretty darned expensive for an old generic! I had a $51 co-pay!!!
  12. Hi johnie-- I used Stablon about a year and a half ago for roughly 3-4 months. I had previously used a Zoloft/Wellbutrin combo, but I had gained about 40 lbs. I felt great until I crashed BADLY and spiraled into the worst depression of my life. But hey, it works for some people. I posted about this in greater detail on a Stablon thread....it's around here somewhere.....
  13. I'm amazed that this is apparently the only thread in the forums regarding SAM-e. Two months ago Harvard published their study finding that SAM-e is an effective depression fighter. The study used the Nature Made brand of SAM-e, which happens to be the most expensive brand by far. Has anyone else had success with a different brand? I'm looking at the NSI brand, which claims the same strength of 'real' SAM-e, is foil-sealed and enteric-coated, and is roughly half the price of Nature Made. I use NSI-branded vitamin D and omega-3, and I'm tempted to use their SAM-e as well. Does anyone out there have a favorite brand to recommend?
  14. For what it's worth -- I've been on Remeron since February '10 (that's about seven months) and I've lost 25 lbs on it. Of course, I've had some brutal chemotherapy and abdominal surgery....I suspect that's caused some weight loss, whaddya think? But I've got to say I never had the munchies. I titrated up to 45 mgs pretty quickly, so I didn't experience the hunger or sedation. Remeron was an awesome antidepressant -- the most potent, fastest acting AD I've ever been on. Unfortunately, it's pooped out. I took it up to 60 mgs for awhile, but it didn't help. Four to five good months is better than nothing, but the poop-out is SO disappointing.
×
×
  • Create New...